Alert archive / Arizona / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS Phoenix, AZ

July 22, 2012Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 22, 2012, 4:59 PM MST for Maricopa County, Arizona. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2012, 4:59 PM MST (23:59 UTC)
Expired
Jul 22, 2012, 6:00 PM MST
In force
61 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 92 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 12.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2012-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2012-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1950 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WUUS55 KPSR 222359
SVRPSR
AZC013-230100-
/O.NEW.KPSR.SV.W.0017.120722T2359Z-120723T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
459 PM MST SUN JUL 22 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF SUN CITY WEST...

* UNTIL 600 PM MST

* AT 456 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHITE TANK MOUNTAIN PARK...OR 8 MILES SOUTHWEST OF WADDELL...AND
  MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS.

IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING IS
OCCURRING. GET TO SHELTER INSIDE OF A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3349 11278 3375 11268 3369 11234 3343 11242
TIME...MOT...LOC 2359Z 107DEG 12KT 3354 11250

$$

MCLANE
2 follow-up statements
419 
WWUS55 KPSR 230032
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
532 PM MST SUN JUL 22 2012

AZC013-230100-
/O.CON.KPSR.SV.W.0017.000000T0000Z-120723T0100Z/
MARICOPA AZ-
532 PM MST SUN JUL 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST
FOR WEST CENTRAL MARICOPA COUNTY...

AT 528 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED NEAR WHITE TANK
MOUNTAIN PARK...OR 14 MILES NORTH OF BUCKEYE...MOVING WEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

HEAVY RAINS MAY FLOOD WASHES AND LOW LYING AREAS SUCH AS DITCHES AND 
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO 
RISE.

&&

LAT...LON 3345 11251 3349 11278 3375 11268 3370 11239
TIME...MOT...LOC 0031Z 108DEG 13KT 3358 11264

$$

MCLANE
668 
WWUS55 KPSR 230058
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
558 PM MST SUN JUL 22 2012

AZC013-230106-
/O.EXP.KPSR.SV.W.0017.000000T0000Z-120723T0100Z/
MARICOPA AZ-
558 PM MST SUN JUL 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARICOPA COUNTY
WILL EXPIRE AT 600 PM MST...

THE THUNDERSTORM THAT WAS WARNED HAS DECREASED IN INTENSITY AND IS 
CURRENTLY NORTH OF INTERSTATE 10...NORTHWEST OF TONOPAH. MOTORISTS 
SHOULD CONTINUE TO BE ALERT FOR OCCASIONAL SHOWERS AND THUNDERSTORMS 
WHILE TRAVELING IN THE VICINITY OF TONOPAH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3345 11251 3349 11278 3375 11268 3370 11239
TIME...MOT...LOC 0056Z 108DEG 13KT 3361 11274

$$

MCLANE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:00 PM MST, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 22, 3:00 PM MST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
300 PM MST SUN JUL 22 2012

.UPDATE...UPDATED AVIATION DISCUSSION.

&&

.SYNOPSIS...
THUNDERSTORM CHANCES WILL CONTINUE TONIGHT INTO THE EARLY PART OF
THE WEEK...AS A WEATHER DISTURBANCE INTERACTS WITH A MOIST UNSTABLE
AIR MASS. SOME DRYING FROM THE WEST IS EXPECTED BY WEDNESDAY...AND
BY THURSDAY THE THREAT FOR THUNDERSTORMS WILL FOCUS PRIMARILY OVER
THE HIGHER TERRAIN EAST OF THE METRO PHOENIX AREA. HIGH TEMPERATURES
WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH MID WEEK BEFORE
SLOWLY RISING BY THURSDAY.

&&

.DISCUSSION...
THE PERSISTENT INVERTED TROUGH SITUATED OVER FAR SOUTH-CENTRAL
ARIZONA IS HELPING TO SPARK OFF SHOWERS AND THUNDERSTORMS EARLY THIS
AFTERNOON ACROSS PINAL AND PIMA COUNTIES. THE REST OF TODAY IS
LOOKING TO BE ANOTHER ACTIVE MONSOON DAY WITH COPIOUS AMOUNTS OF
MOISTURE AVAILABLE ACROSS THE REGION. PRECIPITABLE WATER VALUES MAX
OUT AT NEAR 2 INCHES ACROSS SOUTHWEST ARIZONA INTO FAR SOUTHEAST
CALIFORNIA WITH A LARGE AREA OF 1.5 TO 2 INCHES INTO SOUTH-CENTRAL
ARIZONA. WATER VAPOR AND VISIBLE IMAGERY SHOWS TWO VORTICITY MAXES
ACROSS SOUTHEAST AND FAR SOUTH-CENTRAL ARIZONA...WITH THE MOST
PROMINENT ONE ACROSS SOUTH CENTRAL PIMA COUNTY NEAR THE SONORA
MEXICO BORDER. THE FAIRLY EXTENSIVE CLOUD COVER EARLIER TODAY ACROSS
SOUTHERN ARIZONA MOSTLY ERODED BY LATE MORNING AND SUFFICIENT
HEATING HAS TAKEN PLACE. EXPECTING THE SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS PIMA COUNTY AND SOUTHERN PINAL
COUNTY ASSOCIATED WITH THE MCV TO EXPAND IN COVERAGE THROUGHOUT THE
AFTERNOON AND MOVE INTO NORTHERN PINAL COUNTY OVER THE NEXT HOUR AND
INTO THE METRO PHOENIX AREA LATE THIS AFTERNOON. STEERING FLOW
REMAINS AT AROUND 10-15 KNOTS OUT OF THE SOUTHEAST AND FOR THE MOST
PART STORM MOVEMENT SHOULD FOLLOW THIS EXCEPT FOR ANY OUTFLOW
BOUNDARY INTERACTIONS. ANY ISOLATED TO SCATTERED ACTIVITY OVER THE
HIGHER TERRAIN OF GILA COUNTY WILL GENERALLY NOT AFFECT THE VALLEY
TODAY AS THE STORMS MOVE TO THE NORTHWEST.

SOUNDINGS INDICATE A SLIGHTLY MORE MOIST ATMOSPHERE TODAY VERSUS
YESTERDAY ACROSS SOUTHERN ARIZONA AND MUCH MORE MOIST ACROSS
SOUTHEAST CALIFORNIA. THUNDERSTORMS TODAY WILL STILL POSE A GUSTY
WIND THREAT WHICH COULD LEAD TO FURTHER DUST STORMS...ESPECIALLY IF
STORMS BECOME MORE ORGANIZED LATER THIS AFTERNOON. THE HEAVY
RAINFALL AND FLASH FLOOD POTENTIAL HAS INCREASED...AND NOT OUT OF
THE QUESTION TO SEE SOME STRONG THUNDERSTORMS WITH RAINFALL RATES OF
2-3 INCHES PER HOUR...ESPECIALLY AREAS SOUTH OF PHOENIX. FURTHER
WEST...LOWER POPS STILL SEEMS LIKE A GOOD CHOICE AS THERE IS MORE
LIMITED MOISTURE AND A MODERATE INVERSION BETWEEN 500-600 MB. HAVE
INCREASED POPS TO AROUND 50 TO COVER MUCH OF SOUTHERN
MARICOPA...NORTHERN PINAL...AND EASTERN YUMA COUNTIES THROUGH THIS
EVENING.

FOR MONDAY...SHOULD SEE A SIMILAR SETUP AS THE INVERTED TROUGH IS
FORECAST TO REMAIN ACROSS SOUTH-CENTRAL ARIZONA WITH PLENTIFUL
MOISTURE AND DECENT INSTABILITY IN PLACE. SEE NO MAJOR CHANGES TO
POPS FOR MONDAY WITH MUCH OF THE AREA...INCLUDING FAR SOUTHEAST
CALIFORNIA IN THE 30-40 POP RANGE. STORMS WILL LIKELY REFORM AGAIN
TOMORROW NEAR ANY LEFTOVER MCV/S FROM TODAY/S CONVECTION. BY TUESDAY
INTO WEDNESDAY...THE UPPER LEVEL ANTICYCLONE OFF THE SOUTHERN
CALIFORNIA COAST WILL PUSH NORTHEAST INTO THE GREAT BASIN AND
NORTHERN ARIZONA. THIS WILL BRING AN END TO THE PERSISTENT INVERTED
TROUGH ACROSS THE AREA AND BRING DRIER WESTERLY FLOW. THE MOISTURE
WILL TAKE A FEW DAYS TO WORK IT/S WAY OUT OF THE REGION...THEREFORE
SHOULD SEE DECREASING STORM CHANCES BY MID WEEK. HIGH TEMPERATURES
MONDAY AND TUESDAY WILL REMAIN A COUPLE DEGREES BELOW NORMAL WITH
MONSOONAL MOISTURE HOLDING TEMPERATURES DOWN.

BY WEDNESDAY...SLIGHT CHANCES WILL BE CONFINED FROM THE LOWER
COLORADO RIVER VALLEY AND EAST...WITH CHANCE POPS ACROSS THE HIGHER
TERRAIN OF GILA COUNTY. PRECIPITABLE WATER VALUES WILL DROP TO
BETWEEN 1.25 AND 1.5 INCHES ON WEDNESDAY AND TO AROUND AN INCH ON
THURSDAY. BY THURSDAY...AREAS WEST OF MARICOPA COUNTY WILL HAVE
LITTLE OR NO THREAT FOR SHOWERS OR STORMS AND POPS WILL FALL INTO
SINGLE DIGITS. EXPECT ONLY SLIGHT CHANCES FOR AFTERNOON/EVENING
STORMS IN THE METRO PHOENIX AREA THURSDAY INTO THE WEEKEND WITH THE
MOST SIGNIFICANT CONVECTION EXPECTED OVER THE HIGHER TERRAIN AREAS
OF SOUTHERN GILA COUNTY. TEMPERATURES WILL BE ON THE UPSWING
STARTING WEDNESDAY WITH HIGHS NEAR NORMAL THROUGH THE END OF THE
WEEK.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

CONDITIONS REMAIN MOIST AND UNSTABLE ACROSS THE PHOENIX METRO AREA.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY SOUTH AND
EAST OF KPHX LATE THIS AFTERNOON...WITH THE BIGGEST THREATS BEING
HEAVY RAIN AND AREAS OF BLOWING DUST. WINDS WILL LIKELY NOT BE AS
STRONG AS THEY WERE SATURDAY...THOUGH BRIEF GUSTS UP TO 35-45 MPH
OUT OF THE EAST OR SOUTHEAST ARE CERTAINLY POSSIBLE...ESPECIALLY AT
KIWA. PROBABILITIES ARE SLIGHTLY LOWER FOR AVIATION WX IMPACTS
FURTHER NORTH AT KSDL. THUNDERSTORM ACTIVITY WILL DIMINISH THIS
EVENING...BUT REDEVELOP AGAIN MONDAY AFTERNOON.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

CONDITIONS ARE NOT QUITE AS FAVORABLE FOR CONVECTION ACROSS SE CA
AND SW AZ AND THE MENTION OF VCTS HAS BEEN REMOVED FROM THE KIPL AND
KBLH TAFS. HOWEVER...ISOLATED CELLS ARE STILL ANTICIPATED LATE THIS
AFTERNOON AND THIS EVENING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
A DRIER SOUTHWESTERLY FLOW IS EXPECTED TO CONFINE MOST THUNDERSTORM
ACTIVITY FROM PHOENIX EASTWARD INTO GILA COUNTY ON TUESDAY AND
WEDNESDAY...THEN TO JUST THE HIGHER TERRAIN TO THE EAST OF PHOENIX
FROM THURSDAY ONWARD INTO SATURDAY. GOOD TO EXCELLENT OVERNIGHT
HUMIDITY RECOVERIES ON TUESDAY AND WEDNESDAY TO FALL BACK INTO THE
FAIR TO GOOD RANGE FOR THURSDAY THROUGH SATURDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...KUHLMAN
AVIATION...HIRSCH
FIRE WEATHER...PERCHA
Hazardous weather outlook, Jul 22, 5:47 AM MST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
547 AM MST SUN JUL 22 2012

AZZ024-231400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
547 AM MST SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE
AFTERNOON AND EVENING HOURS. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS AND
WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...AND DEADLY LIGHTNING.
SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY...WITH SOME DRYING TO
OCCUR THURSDAY INTO THE WEEKEND. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND
WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...AND DEADLY LIGHTING. SMALL
HAIL IS POSSIBLE WITH STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ022-023-027-028-231400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
547 AM MST SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN
WITH LOCALIZED FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WINDS
IN EXCESS OF 45 MPH...DENSE BLOWING DUST...AND DEADLY LIGHTNING.
SMALL HAIL IS ALSO POSSIBLE WITH STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS MONDAY INTO TUESDAY. THE PRIMARY WEATHER
HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF
ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...DENSE
BLOWING DUST AND DEADLY LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH
THE STRONGER STORMS. DRYING FROM THE WEST IS EXPECTED TO BEGIN ON
WEDNESDAY...AND BY THURSDAY LITTLE OR NO HAZARDOUS WEATHER WILL BE
EXPECTED THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ020-021-025-026-CAZ031>033-231400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
547 AM MST SUN JUL 22 2012 /547 AM PDT SUN JUL 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE
AFTERNOON AND EVENING HOURS. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND
WASHES...GUSTY WIND IN EXCESS OF 45 MPH...DENSE BLOWING SAND AND DUST
AND DEADLY LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS ON MONDAY. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND
WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND
SAND AND DEADLY LIGHTING. SOME DRYING FROM THE WEST IS EXPECTED TO
BEGIN ON TUESDAY AND FROM WEDNESDAY ONWARD...LITTLE OR NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

CAZ030-231400-
JOSHUA TREE NATIONAL PARK-
547 AM PDT SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN
WITH FLOODING OF STREAMS...WASHES AND ROADS...GUSTY WINDS IN EXCESS
OF 40 MPH...PATCHY BLOWING DUST OVER THE LOWER ELEVATIONS...AND
DEADLY LIGHTNING. SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ON MONDAY. THE PRIMARY WEATHER HAZARDS
INCLUDE LOCALLY HEAVY RAIN WITH FLOODING OF AREA ROADS...STREAMS AND
WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST OVER
THE LOWER ELEVATIONS AND DEADLY LIGHTNING. SMALL HAIL IS ALSO
POSSIBLE WITH THE STRONGER STORMS. DRYING FROM THE WEST IS EXPECTED
TO BEGIN TUESDAY...LEADING TO JUST A SLIGHT CHANCE FOR THUNDERSTORMS
THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 22, 1:43 PM MST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
143 PM MST SUN JUL 22 2012

AZZ024-028-222115-
PINAL AZ-MARICOPA AZ-
143 PM MST SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 215 PM MST

AT 140 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR KINGS RANCH...MOVING WEST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   LOST DUTCHMAN STATE PARK...
   APACHE JUNCTION...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3325 11157 3355 11157 3347 11130 3329 11130
TIME...MOT...LOC 2043Z 091DEG 25KT 3338 11141

HIRSCH
Special weather statement, Jul 22, 4:52 PM MST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
452 PM MST SUN JUL 22 2012

AZZ023-230045-
MARICOPA AZ-
452 PM MST SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 545 PM MST

AT 446 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS NEAR LUKE AFB...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS UP TO 40 MPH AND HEAVY RAINFALL ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
   GOODYEAR...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LAT...LON 3372 11236 3341 11238 3349 11258 3372 11253
TIME...MOT...LOC 2351Z 297DEG 4KT 3352 11243

MCLANE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 5:15 PM MSTAreal Flood AdvisoryPSRPinal2 hr
Jul 21, 5:41 PM MSTSpecial Weather StatementPSR49 min
Jul 21, 5:53 PM MSTAreal Flood AdvisoryPSRMaricopa118 min
Jul 21, 6:06 PM MSTSevere Thunderstorm WarningPSRMaricopa54 min
Jul 21, 6:19 PM MSTSevere Thunderstorm WarningPSRMaricopa28 min
Jul 21, 6:36 PM MSTAreal Flood AdvisoryPSRMaricopa114 min
Jul 21, 7:15 PM MSTSevere Thunderstorm WarningPSRMaricopa25 min
Jul 21, 7:35 PM MSTAreal Flood AdvisoryPSRMaricopa115 min
Jul 21, 7:39 PM MSTDust Storm WarningPSR64 min
Jul 21, 8:28 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Jul 21, 9:31 PM MSTBlowing Dust AdvisoryPSR89 min
Jul 22, 1:43 PM MSTSpecial Weather StatementPSRPinal32 min
Jul 22, 1:51 PM MSTBlowing Dust AdvisoryPSR49 min
Jul 22, 2:40 PM MSTDust Storm WarningPSR80 min
Jul 22, 3:44 PM MSTBlowing Dust AdvisoryPSR76 min
Jul 22, 4:52 PM MSTSpecial Weather StatementPSRMaricopa53 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.